Thyroid UK

Hair loss on thyroid-s ?

Hi all have been taking thyroid-s for just over 3 mths now was a bit shaky at first (think i expected too much) but am feeling much better now on 2 grains a day, more energy clearer thinking and actually stood up for myself yesterday and have even lost a couple of pounds but have got a problem with my hair, i have never had thick hair when i first started with thyroid problem lost a lot of my hair from the front it did grow back but not as thick as before now i have started to lose it again it is really thin at front as this is where it effects me the most but seems it has gone fine all over what i would like to know is,is it due to change in meds or is it the thyoid-s if so do i need to change ndt or do i need to wait till my body adjusts to thyroid-s ?

6 Replies
oldestnewest

Could just be that its old hair that was pre thyroid-s falling out

it takes a long while for old growth to clear and new to arrive when anyone has been ill

Reply

thanks reallyfedup will give it a bit more time.

Reply

Foxyeyes, I found it took about 10 weeks for hairshedding to stop after I reduced dose having overmedicated T3 last summer.

I've recently reduced T4 dose because hairshedding has increased and am hoping it will improve although bloods don't indicate overmedication.

Reply

Thanks Clutter will wait a bit longer.

Reply

Don't forget low ferritin (stored iron) & biotin levels can contribute to hairloss too, as T-hormone makes more demands....

healthguidance.org/entry/42...

Reply

Thanks Sparerib will make sure i take my supplements every day.

Reply

You may also like...